Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 138, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2002, 5:32 PM CDT for Marshall County, Maury County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2002, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 30, 2002, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Marshall County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WUUS54 KOHX 302232 SVRBNA TNC117-119-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARSHALL COUNTY IN TENNESSEE EASTERN MAURY COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF CHAPEL HILL MOVING SOUTHWEST AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...DAMAGING HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3560 8663 3577 8672 3568 8706 3545 8693
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:05 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 12:05 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT SUN JUN 30 2002 TSTM ACTIVITY FIRING IN A NARROW BAND ALONG THE TN RIVER. SURFACE ANALYSIS SUPPORTS THAT A WEAK SURFACE TROUGH ACROSS THIS AREA. ELSEWHERE...ISOLATED SHOWERS ARE DEVELOPING ACROSS SOUTHERN PORTIONS OF MIDDLE TN EASTWARD ACROSS THE SOUTHERN PLATEAU. CONVECTION FIRING JUST NORTH OF CHATTANOOGA SUPPORTS WEAK VORT CENTER WHICH THE MODELS ARE ADVERTISING. WITH A WEAK EASTERLY FLOW ALOFT AT 500 MB...WEAK PVA APPEARS TO BE APPARENT ACROSS THE MID STATE. WITH ADDITIONAL HEATING ON THE WAY...WILL UPDATE FORECAST AND UP POPS...PARTICULARLY ACROSS THE FAR WEST WHERE AN ADDITIONAL ZONE GROUP IS NEEDED. TEMPS STILL LOOK ON TRACK. .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 27 min |
| Jun 30, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 29 min |
| Jun 30, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.